Ask The Doctor > Questions & Answers > Hair loss and psoriasis, possibly induced by Adderall?

Hair loss and psoriasis, possibly induced by Adderall?

Patient: My hair has been falling out a lot, resulting in areas of baldness and an unusually blunt hairline. I also used to have psoriasis a few years back, and it has suddenly reappeared in the last couple of weeks. The hair loss has occurred over the last two months but only recently became visually noticeable. I started taking Adderall two months ago at 10mg 4 times a day. While it has severely impacted my eating, I definitely don’t eat little enough for my body to be in a state to lose hair. I’m 5’6” and weigh about 120 (weighed 135 before starting). To me, this sounds like a problem with my immune system. I am desperate to not stop the Adderall because it helps so much with school, though I suspect it is the cause. Is there anyway I can stop the hair loss or boost my immune system? I have also been getting sick VERY frequently when before I would never get sick. A little about my health/history: I do not smoke, I don’t drink, my father has type 2 diabetes, and I have no other health problems nor have had any in the past, besides the psoriasis (I am 20).What’s wrong with me?

 

 

Symptoms: Hair loss, psoriasis

 

 

Doctor: Hello. Welcome to ask the doctor.It seems that you are suffering from androgenetic alopecia. It is a type of hair l oss due to male hormones also known as male pattern baldness.Tab adderall does not cause hair loss. So if it has prescribed by your doctor, you can safely take it.For androgenetic alopecia, I usually advice topical minoxidil application.Besides this, platelet rich plasma therapy is also very helpful specially in early phase of hair loss.For psoriasis, in mild cases, topical steroids with or without salicylic acid, calcipotriene, coal tar are advised.In moderate to severe cases, oral medications are also advised like methotrexate, cyclosporine.Besides this, phototherapy is also quite useful in psoriasis. But the treatment depends on the extent of body surface area involvement.Visit your doctor so that he can examine you properly and prescribe you accordingly.I hope it helps.Take care.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment